MAUDE Adverse Event Report: CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015612
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the affected product be received for evaluation.
 
Event or Problem Description
The customer reported that during an epinephrine infusion, a leak occurred between the needleless valve and the psd tubing with the last 10-15 ml of the infusion.The event was discovered when the patient¿s blood pressure dropped unexpectedly.The rate was under 5 ml/hr.The md was notified and a new medication was ordered in a new syringe.The patient¿s blood pressure stabilized with no lasting effects of the event reported.
 
Event or Problem Description
The customer reported that during an epinephrine infusion (3 mg in 50 ml dextrose 5% for a final concentration of 0.06 mg/ml), a leak occurred between the needleless valve and the psd tubing with the last 10-15 ml of the infusion.The event was discovered when the patient¿s blood pressure dropped unexpectedly.The rate was under 5 ml/hr.The md was notified and a new medication was ordered in a new syringe.The patient¿s blood pressure stabilized with no lasting effects of the event reported.
 
Additional Manufacturer Narrative
The customer¿s report of a tubing leak was not confirmed.Visual inspection (including microscopic) observed no anomalies with the returned extension set.Functional and pressure testing was performed; no leaks were observed during the testing.The syringe set's male luer and female luer were dimensionally tested; the returned sample was within specification.The root cause of the reported tubing leak was not identified.

Brand Name
ALARIS® SYRINGE MODULE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7873187
Report Number9616066-2018-01599
Device Sequence Number1986012
Product Code FPA
UDI-Device Identifier10885403234040
UDI-Public10885403234040
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015612
Device Catalogue Number10015612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110,8015, SYRINGE,MICROCLAVE, TD (B)(6) 2018; 8110,8015, SYRINGE,MICROCLAVE, TD (B)(6) 2018
Outcome Attributed to Adverse Event Other;
Patient Age2 YR